Is it normal for blood cells to become enlarged after chemo?

2 answers | Last updated: Nov 29, 2016
Candi asked...

Is it normal for blood cells to become enlarged after chemo?


Expert Answers

Senior Editor Melanie Haiken, who is responsible for Caring.com's coverage of cancer, general health, and family finance, discovered how important it is to provide accurate, targeted, usable health information to people facing difficult decisions.

This is not a common side effect of chemotherapy, but it's not easy to answer your question without knowing more about the type of cancer you are being treated for and what type of chemotherapy is involved.

it's common for chemotherapy to lower blood cell counts because new blood cells are made in the bone-marrow by fast-growing cells that are damaged by chemo drugs. I would suggest talking to your doctor as soon as possible and asking for a clear explanation of the problem, and suggestions for how to treat it. Sometimes it helps to bring someone else to take notes and to insist that the doctor explain things clearly.


Community Answers

A fellow caregiver answered...

This is a non answer. Sending someone back to a physician who in the majority of situations does not have the time or the desire to 'explain' the complete reasons, etc. Go deeper in your answers or else you're wasting people's time.